[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 9, Issue 4 (9-2018) ::
Caspian J Intern Med 2018, 9(4): 410-412 Back to browse issues page
Oxymetholone-Induced Acute Renal Failure: A Case Report
Azade Tarashandefoumani , Forouzan Elyasi
Department of Psychiatry, Psychiatry and Behavioral Sciences Research Center, Addiction Institute, Comprehensive cancer center, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran. , Forouzan.el@gmail.com
Abstract:   (146 Views)

Background: The prevalence of using anabolic steroids such as oxymetholone is increasing. This highlights the need for closely monitoring side effects of this drug. Acute renal failure (ARF) has been reported as a complication of rhabdomyolysis in anabolic steroids users.
Case presentation: We present one   33-year-old man complaining of decreased urine volume, urine color change, and lower abdominal pain.  He is engaged with a rare side effect of oxymetholone abuse. During assessments of potential medical issues associated with the intake of anabolic steroids, known side effects are known to be transient, but the need for appropriate interventions remains essential.
Conclusions: Rhabdomyolysis due to drug use and the consequent acute kidney injury are among the lethal risks associated with anabolic steroid abuse. In most cases, the symptoms are extensive and often misleading. Therefore, detailed history taking, physical scrutiny, paraclinical testing, and early diagnosis are crucial for rhabdomyolysis patients.

 

Keywords: anabolic steroids, Oxymetholone, Addiction, Rhabdomyolysis, Renal Failure
Full-Text [PDF 245 kb]   (48 Downloads)    
Type of Study: case report | Subject: psychiatry
Received: 2017/07/14 | Accepted: 2017/11/9 | Published: 2018/10/1
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA code



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Tarashandefoumani A, Elyasi F. Oxymetholone-Induced Acute Renal Failure: A Case Report. Caspian J Intern Med. 2018; 9 (4) :410-412
URL: http://caspjim.com/article-1-1146-en.html


Volume 9, Issue 4 (9-2018) Back to browse issues page
Caspian Journal of Internal Medicine
Persian site map - English site map - Created in 0.05 seconds with 31 queries by YEKTAWEB 3790